Alert archive / South Carolina / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 74, NWS Wilmington, NC
NWS Wilmington, NC issued this severe thunderstorm warning at Jul 8, 2016, 11:40 PM EDT for 4 counties in South Carolina. It was in force for 65 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 8, 2016, 11:40 PM EDT (03:40 UTC)
- Expired
- Jul 9, 2016, 12:45 AM EDT
- In force
- 65 min
- Issued by
- NWS Wilmington, NC
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Darlington County, SC, Dillon County, SC, Florence County, SC, Marlboro County, SC
The radar
The Columbia radar (KCAE), 108 km from the middle of the area, began a volume at 03:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 9, 12:27 AM EDT | TSTM WND DMG | Perkins Crossroads, SC | REPORT OF TREE DOWN AT THE INTERSECTION OF W JOHN PAUL JONES RD AND SAVANNAH GROVE RD. TIME ESTIMATED BY RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 47 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 8, 10:14 PM EDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 3.7 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3204 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 1436 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 72 m²/s²
- 0-3 km storm-relative helicity
- 181 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 14.0
The text
As transmitted.
632
WUUS52 KILM 090340
SVRILM
SCC031-033-041-069-090445-
/O.NEW.KILM.SV.W.0074.160709T0340Z-160709T0445Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON NC
1140 PM EDT FRI JUL 8 2016
THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN FLORENCE COUNTY IN NORTHEASTERN SOUTH CAROLINA...
SOUTHERN MARLBORO COUNTY IN NORTHEASTERN SOUTH CAROLINA...
DARLINGTON COUNTY IN NORTHEASTERN SOUTH CAROLINA...
SOUTHWESTERN DILLON COUNTY IN NORTHEASTERN SOUTH CAROLINA...
* UNTIL 1245 AM EDT
* AT 1139 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES WEST OF
CLYDE...OR 9 MILES NORTHWEST OF BISHOPVILLE...MOVING EAST AT 35
MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
FLORENCE...HARTSVILLE...LAKE CITY...DARLINGTON...TIMMONSVILLE...
LAMAR...QUINBY...SARDIS...BINGHAM...NEW HOPE...EFFINGHAM...
KELLYTOWN...CARTERSVILLE...OAK GROVE...
FLORENCE DARLINGTON TECHNICAL COLLEGE MAIN CAMPUS...BROWNSVILLE...
DOVESVILLE...NORTH HARTSVILLE...EVERGREEN AND MONT CLARE.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 20 BETWEEN MILE MARKERS 126 AND 141.
INTERSTATE 95 IN SOUTH CAROLINA NEAR MILE MARKER 146...AND BETWEEN
MILE MARKERS 148 AND 184.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3449 8005 3449 7988 3453 7983 3458 7981
3450 7942 3384 7978 3389 7985 3388 7994
3395 7997 3399 7989 3408 8003 3409 8008
3415 8015 3416 8016 3420 8011 3423 8011
3433 8018 3436 8018 3433 8024 3437 8029
TIME...MOT...LOC 0339Z 285DEG 31KT 3435 8032
HAIL...0.75IN
WIND...60MPH
$$
RJD2 follow-up statements
485
WWUS52 KILM 090411 RRA
SVSILM
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
1211 AM EDT SAT JUL 9 2016
SCC031-033-041-069-090445-
/O.CON.KILM.SV.W.0074.000000T0000Z-160709T0445Z/
FLORENCE SC-MARLBORO SC-DARLINGTON SC-DILLON SC-
1211 AM EDT SAT JUL 9 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 AM EDT
FOR WESTERN FLORENCE...SOUTHERN MARLBORO...DARLINGTON AND
SOUTHWESTERN DILLON COUNTIES...
AT 1210 AM EDT...A SEVERE THUNDERSTORMS WERE LOCATED 9 MILES
SOUTHWEST OF DARLINGTON...MOVING EAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
FLORENCE...HARTSVILLE...LAKE CITY...DARLINGTON...TIMMONSVILLE...
LAMAR...QUINBY...SARDIS...BINGHAM...NEW HOPE...EFFINGHAM...
KELLYTOWN...CARTERSVILLE...OAK GROVE...
FLORENCE DARLINGTON TECHNICAL COLLEGE MAIN CAMPUS...BROWNSVILLE...
DOVESVILLE...NORTH HARTSVILLE...EVERGREEN AND MONT CLARE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING AND PREPARE FOR DAMAGING WINDS.
&&
LAT...LON 3449 8005 3449 7988 3453 7983 3458 7981
3450 7942 3384 7978 3389 7985 3388 7994
3395 7997 3399 7989 3408 8003 3409 8008
3415 8015 3416 8016 3420 8011 3423 8011
3433 8018 3436 8018 3433 8024 3437 8029
TIME...MOT...LOC 0410Z 291DEG 32KT 3425 8001
HAIL...0.75IN
WIND...60MPH
$$
RJD985
WWUS52 KILM 090446
SVSILM
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
1246 AM EDT SAT JUL 9 2016
SCC031-033-041-069-090455-
/O.EXP.KILM.SV.W.0074.000000T0000Z-160709T0445Z/
FLORENCE SC-MARLBORO SC-DARLINGTON SC-DILLON SC-
1246 AM EDT SAT JUL 9 2016
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN FLORENCE...SOUTHERN
MARLBORO...DARLINGTON AND SOUTHWESTERN DILLON COUNTIES HAS EXPIRED...
THE SEVERE THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT
OF THE AREA. THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM EDT FOR
NORTHEASTERN SOUTH CAROLINA.
LAT...LON 3449 8005 3449 7988 3453 7983 3458 7981
3450 7942 3384 7978 3389 7985 3388 7994
3395 7997 3399 7989 3408 8003 3409 8008
3415 8015 3416 8016 3420 8011 3423 8011
3433 8018 3436 8018 3433 8024 3437 8029
TIME...MOT...LOC 0443Z 285DEG 31KT 3425 8001
$$
RJDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 11:12 PM EDT, 28 minutes earlier.
Area forecast discussion, Jul 8, 11:12 PM EDT, 28 minutes before
Area Forecast Discussion National Weather Service Wilmington NC 1112 PM EDT FRI JUL 8 2016 .SYNOPSIS... Another round of strong to severe thunderstorms will come to an end overnight. Oppressive heat and humidity will continue for one more day on Saturday. A cold front will drop south into the Carolinas Sunday bringing slightly lower temperatures and humidity before returning north Monday. Bermuda high pressure will build westward and dominate the weather through the middle of next week. && .NEAR TERM /UNTIL 6 AM SATURDAY MORNING/... As of 1100 PM Friday...A Severe Thunderstorm Watch has been issued til 200 am and includes southeast North Carolina and Marlboro and Dillon counties in South Carolina. The organized squall line has made it as far south and east as Robeson and Bladen counties and southwest through Marlboro and Darlington counties. The cold pool generated gust front is becoming apparent, and has recently moved across EYF and near FLO, pressing SE at about 33 kt. As this feature outruns the thunderstorms further to the northwest, we would expect to see a slow weakening trend. Still for the next couple of hours at least, strong to damaging wind gusts and frequent lightning are expected in and near the watch area. After that time, sufficient cooling and stabilization of the boundary layer should help keep strong winds from reaching the surface. Organized convection in association with MCV crossing North Carolina will move offshore overnight, taking the large complex of thunderstorms to the east and offshore. Will show POPs up to categorical/likely trending lower overnight, lastly at the coast. Dropped minimums to the lower to mid 70s with more in the way of upper 70s at the beaches and far southern areas where the large scale associated the effects of the large scale cold pool will be least pronounced. && .SHORT TERM /6 AM SATURDAY MORNING THROUGH SUNDAY NIGHT/... As of 300 PM Friday...Although the short term is primarily a temperature forecast it is a difficult one. Previously it was thought that Saturday was to be the hottest of this heat wave. Two things have called that into doubt. First off, today did not grow as hot as forecast in most places. Second, MET guidance has dropped from previous runs, the MET being the model with the better verification as of late. In the end tomorrow may be quite similar to today temperature-wise especially as there is little synoptic change. Today's heat advisory fell short albeit narrowly and will not raise one for tomorrow at this time. Convection will largely be capped as with recent days minus the evening shortwaves so POPs top out at 20 percent. On Sunday mid level flow goes from WNW to WSW allowing for some moistening. The added cloud cover should temper highs by just a few degrees. The capping should also be weakened allowing for isolated convection. && .LONG TERM /MONDAY THROUGH FRIDAY/... As of 300 PM Friday...Surface and mid level ridging will be the dominant features during the period. Early next week a shortwave passing north of the area will briefly disrupt the 5h ridge and help keep a weakening front stalled in the region. The remains of the front end up stalled just north of the area into Wed before being lifting north by the rebuilding Bermuda High. Increased moisture associated with the front will increase precip chances early next week and keep daytime temps closer to climo. Mid level ridging re- establishes itself late in the period with temperatures above climo returning. Diurnal convection will be possible each afternoon/evening with the highest pop early in the period, associated with the aforementioned shortwave and stalled front. && .AVIATION /00Z SATURDAY THROUGH WEDNESDAY/... As of 00Z...Periods of MVFR possible in convection tonight and areas of fog towards morning. Otherwise expect VFR with VCSH/VCTS. Latest radar imagery depicts a few SHRA/TSRA moving into the area, with a majority of the convection well upstream. As this activity moves closer, have kept in VCTS/VCSH through the early overnight hours, with brief MVFR possible in any heavier downpour. West- southwest winds around 10 kts, with occasional higher gusts possible. Towards morning, patchy areas of fog are possible, especially inland. After daybreak, conditions improve to VFR, with westerly winds around 10 kts and VCTS/VCSH through the end of the valid taf period. EXTENDED OUTLOOK...Mainly VFR. Possible brief MVFR/IFR during isolated to scattered thunderstorms each day. Possible brief MVFR from fog each morning, particularly over areas where substantial rainfall occurs. && .MARINE... NEAR TERM /THROUGH TONIGHT/... As of 1100 PM Friday...Expect some tightening of the pressure gradient ahead of organized convection. Sustained SW winds of 15 to 20 kt. This will generate seas of 3 to 5 ft...highest overnight. Strong thunderstorms will move out across the waters late tonight, with the greatest coverage expected across the northern waters. SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/... As of 300 PM Friday...A little variation for a change in the short term. Most of the period will feature the typical southwesterly flow between the piedmont trough and west atlantic high pressure. Saturday night into Sunday morning the former will push offshore and briefly veer the winds considerably, perhaps even to NW. The trough will lift back inland and reform in its normal position later Sunday allowing for a return of southwesterly flow. Seas are not expected to change much through this variation. LONG TERM /MONDAY THROUGH WEDNESDAY/... As of 300 PM Friday...Bermuda High will maintain southwest flow over the waters through the period. Gradient is a little more defined early in the period and speeds will be in the 10 to 15 kt range. Gradient starts to relax Wed with speeds dropping to 10 kt or less. Seas 2 to 4 ft Mon and Tue drop to 2 to 3 ft Tue night and 2 ft or less Wed. && .ILM WATCHES/WARNINGS/ADVISORIES... SC...None. NC...None. MARINE...None. && NEAR TERM...RJD SHORT TERM...MBB LONG TERM...III AVIATION...SGL
Hazardous weather outlook, Jul 8, 10:32 PM EDT, 1 hour 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON NC 1032 PM EDT FRI JUL 8 2016 NCZ087-096-099-105>110-SCZ017-024-100245- ROBESON-BLADEN-COLUMBUS-INLAND PENDER-COASTAL PENDER- INLAND NEW HANOVER-COASTAL NEW HANOVER-INLAND BRUNSWICK- COASTAL BRUNSWICK-MARLBORO-DILLON- 1032 PM EDT FRI JUL 8 2016 ...SEVERE THUNDERSTORM WATCH 365 IN EFFECT UNTIL 2 AM EDT SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. HEAT INDICES MAY EXCEED 105 DEGREES AGAIN ON SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED. SCZ023-032-033-039-053>056-100245- DARLINGTON-FLORENCE-MARION-WILLIAMSBURG-INLAND HORRY-COASTAL HORRY- INLAND GEORGETOWN-COASTAL GEORGETOWN- 1032 PM EDT FRI JUL 8 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. STRONG THUNDERSTORMS ARE LIKELY LATE TONIGHT. A SEVERE THUNDERSTORM CAN NOT BE RULED OUT. THE PRIMARY THREAT WILL BE DAMAGING WINDS AND FREQUENT CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. HEAT INDICES MAY EXCEED 105 DEGREES AGAIN ON SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED. AMZ250-252-254-256-100245- COASTAL WATERS FROM SURF CITY TO CAPE FEAR NC OUT 20 NM- COASTAL WATERS FROM CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- COASTAL WATERS FROM LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- COASTAL WATERS FROM MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 1032 PM EDT FRI JUL 8 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS. .DAY ONE...TONIGHT. STRONG THUNDERSTORMS ARE EXPECTED TO MOVE OUT ACROSS THE WATERS OVERNIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED. 27
In the hours before
Special weather statement, Jul 8, 10:45 PM EDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
1045 PM EDT FRI JUL 8 2016
SCZ023-024-032-033-090345-
MARION SC-FLORENCE SC-DILLON SC-DARLINGTON SC-
1045 PM EDT FRI JUL 8 2016
...SPECIAL WEATHER STATEMENT FOR NORTHWESTERN FLORENCE...
DARLINGTON...NORTHWESTERN MARION AND SOUTHWESTERN DILLON COUNTIES
UNTIL 1145 PM EDT...
AT 1045 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER CLYDE...OR NEAR HARTSVILLE...MOVING EAST...SOUTHEAST AT 40 MPH.
HALF INCH HAIL AND WIND GUSTS OF UP 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
FLORENCE...HARTSVILLE...MARION...DARLINGTON...TIMMONSVILLE...LAMAR...
QUINBY...SELLERS...BLUE BRICK...EFFINGHAM...KELLYTOWN...
CARTERSVILLE...FLORENCE DARLINGTON TECHNICAL COLLEGE MAIN CAMPUS...
DOVESVILLE...NORTH HARTSVILLE...EVERGREEN...MONT CLARE...
DARLINGTON RACEWAY...FLOYD AND MARS BLUFF.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 20 BETWEEN MILE MARKERS 126 AND 141.
INTERSTATE 95 IN SOUTH CAROLINA NEAR MILE MARKER 146...AND BETWEEN
MILE MARKERS 150 AND 179.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
&&
LAT...LON 3447 8009 3449 7984 3439 7972 3437 7967
3436 7969 3430 7965 3430 7963 3434 7961
3428 7930 3402 7940 3407 8002 3409 8008
3415 8015 3416 8016 3420 8011 3423 8011
3433 8018 3436 8018 3433 8023 3439 8024
TIME...MOT...LOC 0245Z 271DEG 42KT 3437 8017
SHKSpecial weather statement, Jul 8, 10:45 PM EDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
1045 PM EDT FRI JUL 8 2016
SCZ023-024-032-033-090345-
MARION SC-FLORENCE SC-DILLON SC-DARLINGTON SC-
1045 PM EDT FRI JUL 8 2016
...SPECIAL WEATHER STATEMENT FOR NORTHWESTERN FLORENCE...
DARLINGTON...NORTHWESTERN MARION AND SOUTHWESTERN DILLON COUNTIES
UNTIL 1145 PM EDT...
AT 1045 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER CLYDE...OR NEAR HARTSVILLE...MOVING EAST AT 50 MPH.
HALF INCH HAIL AND WIND GUSTS OF UP 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
FLORENCE...HARTSVILLE...MARION...DARLINGTON...TIMMONSVILLE...LAMAR...
QUINBY...SELLERS...BLUE BRICK...EFFINGHAM...KELLYTOWN...
CARTERSVILLE...FLORENCE DARLINGTON TECHNICAL COLLEGE MAIN CAMPUS...
DOVESVILLE...NORTH HARTSVILLE...EVERGREEN...MONT CLARE...
DARLINGTON RACEWAY...FLOYD AND MARS BLUFF.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 20 BETWEEN MILE MARKERS 126 AND 141.
INTERSTATE 95 IN SOUTH CAROLINA NEAR MILE MARKER 146...AND BETWEEN
MILE MARKERS 150 AND 179.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
&&
LAT...LON 3447 8009 3449 7984 3439 7972 3437 7967
3436 7969 3430 7965 3430 7963 3434 7961
3428 7930 3402 7940 3407 8002 3409 8008
3415 8015 3416 8016 3420 8011 3423 8011
3433 8018 3436 8018 3433 8023 3439 8024
TIME...MOT...LOC 0245Z 271DEG 42KT 3437 8017
SHKLocal storm report, Jul 8, 10:46 PM EDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
1046 PM EDT FRI JUL 08 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1029 PM TSTM WND DMG HEBRON 34.58N 79.59W
07/08/2016 MARLBORO SC DEPT OF HIGHWAYS
REPORT OF TWO TREES DOWN AT INTERSECTION OF HEBRON
DUNBAR...HEBRON CHURCH...AND MANNING FARM ROAD. TIME
ESTIMATED BY RADAR.
&&
EVENT NUMBER ILM1600189
LACORTESpecial weather statement, Jul 8, 10:56 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
1056 PM EDT FRI JUL 8 2016
NCZ096-105-090400-
BLADEN NC-INLAND PENDER NC-
1056 PM EDT FRI JUL 8 2016
...SPECIAL WEATHER STATEMENT FOR BLADEN AND SOUTHWESTERN PENDER
COUNTIES UNTIL MIDNIGHT EDT...
AT 1056 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER WHITE OAK...OR 10 MILES NORTHWEST OF ELIZABETHTOWN...MOVING
SOUTHEAST AT 40 MPH.
HALF INCH HAIL AND WIND GUSTS OF UP 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
ELIZABETHTOWN...ROWAN...BLADENBORO...LAGOON...COUNCIL...WHITE OAK...
ABBOTTSBURG...KELLY...AMMON...JEROME...POINT CASWELL...RUSKIN...
TOBERMORY...BUTTERS...ELKTON...CARVERS...LISBON...EMERSON...
DUART AND BLADEN COMMUNITY COLLEGE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
&&
LAT...LON 3466 7833 3460 7830 3455 7825 3457 7824
3438 7809 3442 7856 3445 7862 3445 7866
3447 7867 3446 7882 3447 7886 3451 7884
3456 7886 3464 7881 3469 7881 3474 7886
3483 7890 3485 7880 3486 7850
TIME...MOT...LOC 0256Z 319DEG 41KT 3473 7874
SHKSpecial weather statement, Jul 8, 11:04 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
1104 PM EDT FRI JUL 8 2016
NCZ087-096-099-109-SCZ024-033-053-090400-
COLUMBUS NC-BLADEN NC-ROBESON NC-INLAND BRUNSWICK NC-MARION SC-
DILLON SC-INLAND HORRY SC-
1104 PM EDT FRI JUL 8 2016
...SPECIAL WEATHER STATEMENT FOR SOUTHWESTERN BLADEN...COLUMBUS...
SOUTHEASTERN ROBESON...CENTRAL BRUNSWICK...NORTHWESTERN HORRY...
NORTHERN MARION AND SOUTHEASTERN DILLON COUNTIES UNTIL MIDNIGHT
EDT...
AT 1104 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR FAIR BLUFF...OR 16 MILES NORTHEAST OF MULLINS...MOVING SOUTHEAST
AT 40 MPH.
HALF INCH HAIL AND WIND GUSTS OF UP 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
LELAND...WHITEVILLE...MULLINS...TABOR CITY...LORIS...CHADBOURN...
BLADENBORO...BETHEL...LAKE WACCAMAW...FAIR BLUFF...LAKE VIEW...
NORTHWEST...SANDYFIELD...BOARDMAN...ALLSBROOK...WILLIAMS...
HALLSBORO...BISHOP...PHOENIX AND SMITHBORO.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
US ROUTE 74 BETWEEN MILE MARKERS 372 AND 434.
US ROUTE 17 IN BRUNSWICK COUNTY BETWEEN MILE MARKERS 32 AND 44.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
&&
LAT...LON 3411 7795 3395 7949 3432 7929 3455 7884
3444 7856 3440 7825 3435 7820 3437 7814
3435 7808
TIME...MOT...LOC 0304Z 325DEG 27KT 3435 7903
SHKLocal storm report, Jul 8, 11:14 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
1114 PM EDT FRI JUL 08 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1055 PM TSTM WND DMG 1 NNW GRACE HEIGHTS 34.61N 79.70W
07/08/2016 MARLBORO SC DEPT OF HIGHWAYS
REPORT OF TREE DOWN AT INTERSECTION OF STONAWAY ST AND
WEST MAIN ST. TIME ESTIMATED BY RADAR.
&&
EVENT NUMBER ILM1600190
LACORTEThe office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 9:36 PM EDT | Severe Thunderstorm Warning | ILM | Marlboro | 54 min |
| Jul 8, 10:35 PM EDT | Severe Thunderstorm Warning | ILM | Darlington, Dillon, Marlboro | 55 min |
| Jul 8, 10:45 PM EDT | Special Weather Statement | ILM | Darlington | 60 min |
| Jul 8, 11:04 PM EDT | Special Weather Statement | ILM | Marion | 56 min |
| Jul 8, 11:17 PM EDT | Severe Thunderstorm Warning | ILM | Darlington, Dillon, Florence, Horry, Marion | 58 min |
| Jul 8, 11:29 PM EDT | Severe Thunderstorm Warning | ILM | Dillon, Florence, Horry, Marion | 61 min |
| Jul 9, 12:05 AM EDT | Severe Thunderstorm Warning | ILM | Horry | 55 min |
| Jul 9, 12:23 AM EDT | Severe Thunderstorm Warning | ILM | Darlington, Dillon, Florence, Horry, Marion, Marlboro and 1 more | 67 min |
| Jul 9, 12:31 AM EDT | Severe Thunderstorm Warning | ILM | Georgetown, Horry | 29 min |
| Jul 9, 1:07 AM EDT | Special Weather Statement | ILM | Williamsburg | 53 min |
| Jul 9, 1:27 AM EDT | Severe Thunderstorm Warning | ILM | Georgetown, Horry, Marion, Williamsburg | 63 min |
| Jul 9, 3:14 AM EDT | Heat Advisory | ILM | Darlington, Florence, Georgetown, Horry, Marion, Williamsburg | 12 hr |
| Jul 9, 6:26 PM EDT | Severe Thunderstorm Warning | ILM | Georgetown | 19 min |
| Jul 9, 6:31 PM EDT | Special Weather Statement | ILM | Williamsburg | 29 min |
| Jul 9, 6:53 PM EDT | Severe Thunderstorm Warning | ILM | Georgetown, Williamsburg | 31 min |
| Jul 9, 7:40 PM EDT | Severe Thunderstorm Warning | ILM | Georgetown, Horry | 18 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.